# SDR 20000404SH012

- Difficulty date: January 4, 2000
- Submitted: April 4, 2000
- Operation: General aviation
- Aircraft: N254TM
- Make and model: Cessna 414A
- Aircraft serial: 414A0254
- System (JASC): 2510 · Flight Compartment Equipment
- Part: Casting
- Part number: 08127358
- Condition: Failed
- Location: Cockpit Seat
- Part time: 5,500 hours
- Component: Pilot&Copilot Seat, Cessna
- Component part number: 0812780
- Stage of operation: TX
- How discovered: O
- Nature of condition: O
- Precautionary procedure: D

## Discrepancy

THE CAPTAIN HAD BOTH ENGINES RUNNING AT THE FBO WITH PARKING BRAKE SET.  HE LEANED BACK IN HIS SEAT TO GET READY TO DEPART AND THE CASTING BROKE LANDING HIM FLAT ON HIS BACK, STRAPPED INTO THE SEAT WITH HIS PASSENGER IN THE CABIN.  HE WAS UNABLE TO REACH THE PEDALS, YOKE, THROTTLES, WHEN PURCHASING A NEW PART AT THE CESSNA DISTRIBUTOR, THEY INDICATED THEY RECENTLY WENT THROUGH 5 OF THESE.  THE PART IS CAST AND CONTAINED A FLAW/POROSITY NOTED BY DISCOLORING INSIDE THE CASTING.  (X)
